Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 9, NWS Midland/Odessa, TX

May 14, 2010Howard County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at May 14, 2010, 3:35 PM CDT for Howard County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2010, 3:35 PM CDT (20:35 UTC)
Expired
May 14, 2010, 6:30 PM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Howard County, TX

The radar

The Midland/Odessa radar (KMAF), 80 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2010-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1514 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2010-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1514 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

691 
WGUS54 KMAF 142035
FFWMAF
TXC227-142330-
/O.NEW.KMAF.FF.W.0009.100514T2035Z-100514T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
335 PM CDT FRI MAY 14 2010

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HOWARD COUNTY IN WEST TEXAS...

* UNTIL 630 PM CDT

* AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  A THUNDERSTORM CAPABALE OF PRODUCING FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VINCENT...
  SAND SPRINGS...MIDWAY...LUTHER...KNOTT...FAIRVIEW AND COAHOMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.

FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT ONLY TAKES A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

&&

LAT...LON 3250 10168 3250 10119 3211 10120 3211 10168

$$
2 follow-up statements
588 
WGUS74 KMAF 142132
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
432 PM CDT FRI MAY 14 2010

TXC227-142330-
/O.CON.KMAF.FF.W.0009.000000T0000Z-100514T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD-
432 PM CDT FRI MAY 14 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
HOWARD COUNTY...

AT 420 PM CDT...HOWARD COUNTY EMERGENCY MANAGEMENT REPORTED FLASH 
FLOODING IN AND AROUND BIG SPRING.  AT 2ND STREET AND BENTON...55 
GALLON DRUMS FLOATED INTO THE INTERSECTION.  AT 2ND STREET AND 
OWENS...MOTORISTS WERE STRANDED IN VEHICLES.  RADAR ESTIMATES THAT 
UP TO 3 INCHES OF RAIN HAS FALLEN IN AND AROUND THE CITY OF BIG 
SPRING OVER THE PAST 3 HOURS...ESPECIALLY IN SOUTH BIG SPRING AND 
THE VICINITY OF MUSTANG DRAW.  UP TO AN INCH OF RAIN HAS FALLEN IN 
PORTIONS OF MIDLAND COUNTY OVER THE PAST HOUR ALONE...AND MORE RAIN 
IS ON THE WAY...WITH RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR.  
THIS IS A DANGEROUS SITUATION...AS CREEKS AND STREAMS... STREETS AND 
UNDERPASSES...LOW WATER CROSSINGS... AND LOW LYING FARMLAND IS 
ALREADY LIKELY FLOODED...AND ANY ADDITIONAL RAINFALL WILL ONLY 
AGGRAVATE THE PROBLEM.  IF POSSIBLE...MOTORISTS SHOULD AVOID 
TRAVEL...AND IF THEY MUST TRAVEL...AVOID FLOODED AREAS.  STAY INSIDE 
UNTIL WATERS SUBSIDE! 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VINCENT...
LUTHER...KNOTT AND FAIRVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

DO NOT ALLOW CHILDREN TO PLAY IN STORM RUNOFF. CULVERTS...DITCHES...
STORM DRAINS... SWOLLEN CREEKS AND ALL OTHER AREAS WHERE RAPID WATER
FLOW IS OBSERVED ARE ESPECIALLY DANGEROUS. CHILDREN CAN BE EASILY
SWEPT AWAY AND DROWN IN MOMENTS. STORM RUNOFF CAN ALSO CONTAIN
DANGEROUS CHEMICALS THAT MAY BE HARMFUL IF CONTACTED OR SWALLOWED.

FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3250 10168 3250 10119 3211 10120 3211 10168

$$
721 
WGUS74 KMAF 142134 CCA
FFSMAF

FLASH FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
432 PM CDT FRI MAY 14 2010

TXC227-142330-
/O.COR.KMAF.FF.W.0009.000000T0000Z-100514T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOWARD-
432 PM CDT FRI MAY 14 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
HOWARD COUNTY...

AT 420 PM CDT...HOWARD COUNTY EMERGENCY MANAGEMENT REPORTED FLASH 
FLOODING IN AND AROUND BIG SPRING.  AT 2ND STREET AND BENTON...55 
GALLON DRUMS FLOATED INTO THE INTERSECTION.  AT 2ND STREET AND 
OWENS...MOTORISTS WERE STRANDED IN VEHICLES.  RADAR ESTIMATES THAT 
UP TO 3 INCHES OF RAIN HAS FALLEN IN AND AROUND THE CITY OF BIG 
SPRING OVER THE PAST 3 HOURS...ESPECIALLY IN SOUTH BIG SPRING AND 
THE VICINITY OF MUSTANG DRAW.  UP TO AN INCH OF RAIN HAS FALLEN IN 
PORTIONS OF HOWARD COUNTY OVER THE PAST HOUR ALONE...AND MORE RAIN 
IS ON THE WAY...WITH RAINFALL RATES IN EXCESS OF 2 INCHES PER HOUR.  
THIS IS A DANGEROUS SITUATION...AS CREEKS AND STREAMS... STREETS AND 
UNDERPASSES...LOW WATER CROSSINGS... AND LOW LYING FARMLAND IS 
ALREADY LIKELY FLOODED...AND ANY ADDITIONAL RAINFALL WILL ONLY 
AGGRAVATE THE PROBLEM.  IF POSSIBLE...MOTORISTS SHOULD AVOID 
TRAVEL...AND IF THEY MUST TRAVEL...AVOID FLOODED AREAS.  STAY INSIDE 
UNTIL WATERS SUBSIDE! 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VINCENT...
LUTHER...KNOTT AND FAIRVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

DO NOT ALLOW CHILDREN TO PLAY IN STORM RUNOFF. CULVERTS...DITCHES...
STORM DRAINS... SWOLLEN CREEKS AND ALL OTHER AREAS WHERE RAPID WATER
FLOW IS OBSERVED ARE ESPECIALLY DANGEROUS. CHILDREN CAN BE EASILY
SWEPT AWAY AND DROWN IN MOMENTS. STORM RUNOFF CAN ALSO CONTAIN
DANGEROUS CHEMICALS THAT MAY BE HARMFUL IF CONTACTED OR SWALLOWED.

FLASH FLOODING OF CREEKS AND STREAMS... STREETS AND UNDERPASSES...LOW
WATER CROSSINGS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE
ACROSS FLOODED ROADS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR
SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&

LAT...LON 3250 10168 3250 10119 3211 10120 3211 10168

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 3:19 PM CDT, 16 minutes earlier.

Area forecast discussion, May 14, 3:19 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
319 PM CDT FRI MAY 14 2010

.DISCUSSION...
SEVERE WEATHER ONGOING THROUGH THE EVENING. A TORNADO WATCH
STRECHES FROM SOUTHEAST NEW MEXICO ACROSS THE PERMIAN BASIN AND
SOUTH TO TERRELL COUNTY THROUGH 8 PM CDT /7 PM MDT/.

A NEARLY STATIONARY FRONTAL BOUNDARY WILL BE RE-ENFORCED BY STORM
OUTFLOW THROUGH THE AFTERNOON...WITH LITTLE MOVEMENT EXPECTED.

AT 3 PM CDT...THE FRONTAL BOUNDARY WAS VISIBLE ON DOPPLER RADAR
FROM NEAR PECOS TO NEAR GARDEN CITY. MOST UNSTABLE CAPES IN
EXCESS OF 2000 SUGGESTED BY 18Z NAM THROUGH THE EVENING WITH BULK
SHEAR EXCEEDING 40 KNOTS COLLOCATED WITH AXIS OF MOST UNSTABLE
AIR FROM SOUTHEAST NEW MEXICO TO THE RIO GRANDE.

APPEARS DEVELOPMENT MAY BE INCREASING AS SHORT WAVE APPARENT ON
WATER VAPOR INCREASES MID LEVEL LIFT...PROGGED TO CONTINUE
THROUGH THIS EVENING. AS A RESULT SEVERE THUNDERSTORMS APPEAR
LIKELY THROUGH THIS EVENING...PARTICULARLY NEAR THE FRONTAL
BOUNDARY AND INTO THE WARM MOIST AIR EAST OF THE MOUNTAINS. THE
TORNADO THREAT WILL BE GREATEST NEAR THE EAST TO WEST BOUNDARY
ACROSS THE CENTRAL TO SOUTHERN PERMIAN BASIN. THIS THREAT SHOULD
PUSH SOUTHWEST ACROSS THE PECOS RIVER WITH THE BOUNDARY AS
CONVECTION REINFORCES THE COLD POOL OVER THE PERMIAN BASIN THROUGH
THE EVENING.

THOUGH THE BOUNDARY LAYER WILL BE COOLER ON SATURDAY...MOST
UNSTABLE CAPES WILL APPROACH 3000 ON SATURDAY WITH BULK SHEAR
VALUES EXCEEDING 50...ONCE AGAIN FROM SOUTHEAST NEW MEXICO ACROSS
THE PERMIAN BASIN AND SOUTH TO PECOS COUNTY. THE COOL BOUNDARY
LAYER SUGGESTS THAT THE PRIMARY THREAT SATURDAY WILL BE LARGE HAIL.

&&

.FIRE WEATHER...
AFTERNOON RELATIVE HUMIDITIES WILL RANGE 5 TO 15 PERCENT FROM THE
MOUNTAIN AREAS WEST OF THE PECOS TO THE PRESIDIO VALLEY AND BIG
BEND THIS WEEKEND. THE DRIEST CONDITIONS WILL BE IN THE RIO GRANDE
VALLEY. OVERNIGHT RECOVERY WILL BE POOR TO FAIR. THOUGH DRY
CONDITIONS WILL BRING ELEVATED FIRE CONCERNS TO THAT AREA...
SOUTHWEST WINDS ARE EXPECTED TO REMAIN UNDER 20 MPH. ACROSS THE
REST OF THE AREA...AN EAST TO SOUTHEAST FLOW IS EXPECTED THROUGH
THE WEEKEND. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 20
PERCENT JUST EAST OF THE MOUNTAINS TO BETTER THAN 60 PERCENT OVER
THE NORTHEAST PARTS OF THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              62  77  64  82  /  60  40  40  30
CARLSBAD NM                59  79  57  83  /  50  10  10  20
DRYDEN TX                  66  83  68  88  /  50  30  20  20
FORT STOCKTON TX           64  80  62  85  /  50  20  20  20
GUADALUPE PASS TX          55  73  58  79  /  30  10  10  10
HOBBS NM                   59  75  58  81  /  50  30  20  20
MARFA TX                   46  78  57  83  /  10  10  10  10
MIDLAND INTL AIRPORT TX    63  79  63  81  /  50  30  30  20
ODESSA TX                  64  80  62  82  /  50  30  30  20
WINK TX                    66  82  62  89  /  50  20  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

05
Hazardous weather outlook, May 14, 1:21 PM CDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
121 PM CDT FRI MAY 14 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-151830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
121 PM CDT FRI MAY 14 2010 /1221 PM MDT FRI MAY 14 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...MANY SEVERE.
LARGE HAIL AND ISOLATED TORNADOES WILL BE THE MAIN THREATS.  A
TORNADO WATCH IS IN EFFECT UNTIL 8 PM CDT...OR 7 PM MDT...FOR ALL OF
SOUTHEAST NEW MEXICO...THE TRANS PECOS...PORTIONS OF THE WESTERN LOW
ROLLING PLAINS...AND PERMIAN BASIN.  HEAVY RAINFALL AND LOCALIZED
FLASH FLOODING WILL ALSO BE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY ACROSS WEST
TEXAS AND SOUTHEAST NEW MEXICO ALONG AND EAST OF A CARLSBAD...TO PECOS...TO
SANDERSON LINE.  LARGE HAIL WILL BE THE MAIN THREAT.  HEAVY
RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE WITH
THESE STORMS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY ACROSS
WEST TEXAS ALONG AND EAST OF A LAMESA TO MIDLAND TO BIG LAKE LINE.
LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD ACTIVATE FOR
SEVERE WEATHER THIS AFTERNOON AND EVENING.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

In the hours before

Special weather statement, May 14, 10:55 AM CDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1055 AM CDT FRI MAY 14 2010

NMZ028-033-141645-
CENTRAL LEA COUNTY-EDDY COUNTY PLAINS-
955 AM MDT FRI MAY 14 2010

...STRONG THUNDERSTORMS ACROSS NORTHEAST EDDY COUNTY AND WEST
CENTRAL LEA COUNTY THROUGH NOON MDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND FREQUENT LIGHTNING ARE
POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON MDT FRIDAY
FOR SOUTHEAST NEW MEXICO AND WEST TEXAS.

&&
Special weather statement, May 14, 12:57 PM CDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1257 PM CDT FRI MAY 14 2010

TXZ062-141830-
MIDLAND-
1257 PM CDT FRI MAY 14 2010

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING MIDLAND COUNTY UNTIL 130 PM CDT...

...A TORNADO WATCH IS IN EFFECT...

A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 3 MILES
SOUTHWEST OF MIDLAND AT 1256 PM CDT...MOVING NORTH AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING
FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS.

&&
Local storm report, May 14, 3:11 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
311 PM CDT FRI MAY 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     HAIL             GREENWOOD               32.03N 101.90W
05/14/2010  E1.75 INCH       MIDLAND            TX   PUBLIC

            PUBLIC REPORTED PINGPONG AND GOLFBALL SIZED HAIL IN
            GREENWOOD.

&&

SCHULDT
Local storm report, May 14, 3:14 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
314 PM CDT FRI MAY 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      MIDLAND                 32.00N 102.08W
05/14/2010                   MIDLAND            TX   PUBLIC

            PUBLIC REPORTED 6 TO 8 INCHES IN WATER ON MOST OF THE
            MAJOR ROADS IN MIDLAND.

&&

SCHULDT
Local storm report, May 14, 3:26 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
326 PM CDT FRI MAY 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     FLASH FLOOD      MIDLAND                 32.00N 102.08W
05/14/2010                   MIDLAND            TX   PUBLIC

            CARS WERE REPORTED TO BE STRANDED ON GARFIELD IN MIDLAND.
            WATER WAS REPORTED TO BE 18 TO 20 INCHES DEEP ON GOLF
            COURSE ROAD IN MIDLAND.

&&

SCHULDT

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:46 PM CDTSevere Thunderstorm WarningMAFPecos59 min
May 14, 12:52 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Winkler68 min
May 14, 12:57 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Martin63 min
May 14, 1:04 PM CDTSevere Thunderstorm WarningMAFAndrews, Martin, Midland56 min
May 14, 1:07 PM CDTTornado WarningMAFAndrews, Ector, Winkler38 min
May 14, 1:11 PM CDTTornado WarningMAFAndrews, Ector34 min
May 14, 1:17 PM CDTTornado WarningMAFGlasscock, Howard, Mitchell17 min
May 14, 1:18 PM CDTFlash Flood WarningMAFMidland6 hr
May 14, 1:24 PM CDTTornado WarningMAFMartin, Midland36 min
May 14, 1:43 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector62 min
May 14, 1:44 PM CDTTornado WarningMAFMidland31 min
May 14, 1:46 PM CDTTornado WarningMAFWinkler29 min
May 14, 1:55 PM CDTSevere Thunderstorm WarningMAFAndrews, Glasscock, Howard, Martin, Midland65 min
May 14, 2:13 PM CDTFlash Flood WarningMAFEctor, Midland3 hr
May 14, 2:20 PM CDTSevere Thunderstorm WarningMAFEctor, Ward, Winkler55 min
May 14, 2:30 PM CDTSevere Thunderstorm WarningMAFMitchell60 min
May 14, 2:40 PM CDTSevere Thunderstorm WarningMAFBorden, Dawson, Howard, Martin35 min
May 14, 2:40 PM CDTTornado WarningMAFAndrews, Ector, Martin, Midland35 min
May 14, 2:43 PM CDTTornado WarningMAFGlasscock, Howard, Martin, Midland32 min
May 14, 3:02 PM CDTTornado WarningMAFGlasscock, Howard28 min
May 14, 3:15 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Winkler60 min
May 14, 3:21 PM CDTSevere Thunderstorm WarningMAFAndrews, Ector, Martin, Midland54 min
May 14, 3:30 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Martin, Mitchell60 min
May 14, 3:42 PM CDTSevere Thunderstorm WarningMAFMitchell63 min
May 14, 4:08 PM CDTSevere Thunderstorm WarningMAFAndrews, Crane, Ector, Martin, Midland, Upton52 min
May 14, 4:26 PM CDTSevere Thunderstorm WarningMAFHoward, Martin30 min
May 14, 4:56 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Midland, Pecos, Upton, Ward64 min
May 14, 5:07 PM CDTFlash Flood WarningMAFMartin3 hr
May 14, 5:16 PM CDTFlash Flood WatchMAFCrane, Ector, Glasscock, Howard, Martin, Midland and 5 more35 hr
May 14, 5:18 PM CDTTornado WarningMAFCrane, Pecos, Upton, Ward27 min
May 14, 5:34 PM CDTAreal Flood AdvisoryMAFCrane, Midland, Upton3 hr
May 14, 5:47 PM CDTSevere Thunderstorm WarningMAFGlasscock, Midland, Reagan, Upton58 min
May 14, 6:01 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Upton59 min
May 14, 6:02 PM CDTAreal Flood AdvisoryMAFMitchell3 hr
May 14, 6:12 PM CDTTornado WarningMAFReagan33 min
May 14, 6:44 PM CDTTornado WarningMAFReagan31 min
May 14, 6:59 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos, Reagan, Upton61 min

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.